Stochastic choice and consideration sets

Manzini, Paola and Mariotti, Marco (2014) Stochastic choice and consideration sets. Econometrica, 82 (3). pp. 1153-1176. ISSN 0012-9682

[img] PDF - Published Version
Download (238kB)

Abstract

We model a boundedly rational agent who suffers from limited attention. The agent considers each feasible alternative with a given (unobservable) probability, the attention parameter, and then chooses the alternative that maximizes a preference relation within the set of considered alternatives. We show that this random choice rule is the only one for which the impact of removing an alternative on the choice probability of any other alternative is asymmetric and menu independent. Both the preference relation and the attention parameters are identified uniquely by stochastic choice data.

Item Type: Article
Keywords: Discrete choice, random utility, logit model, Luce model, consideration sets, bounded rationality, revealed preferences, PROBABILISTIC CHOICE, PREFERENCE, RATIONALITY, ELIMINATION, ATTENTION, MODEL
Schools and Departments: School of Business, Management and Economics > Economics
Depositing User: Paola Manzini
Date Deposited: 07 Nov 2017 10:59
Last Modified: 07 Nov 2017 10:59
URI: http://sro.sussex.ac.uk/id/eprint/70994

View download statistics for this item

📧 Request an update